Unusual clinical course, Challenging differential diagnosis, Unusual or unexpected effect of treatment, Diagnostic / therapeutic accidents, Unexpected drug reaction , Educational Purpose (only if useful for a systematic review or synthesis)
Purva Chhibar, Ziqiang Zhu, Naga K.S. Cheedella, Rashid Chaudhry, Jen Chin Wang
(Division of Hematology/Oncology, Brookdale University Hospital Medical center, Brooklyn, NY, USA)
Am J Case Rep 2016; 17:371-374
Patients receiving cancer treatment are at risk for hepatitis B virus (HBV) reactivation. Ifosfamide is an alkylating agent and is considered to be one of the important drugs for the treatment of metastatic sarcoma. No association of ifosfamide and HBV reactivation has been reported so far.
CASE REPORT: We report a case of a 61-year-old Asian man with metastatic retroperitoneal liposarcoma who was HBcAb positive and was treated with ifosfamide and dacarbazine, developed HBV reactivation secondary to ifosfamide requiring treatment with tenofovir. To the best of our knowledge, this is the first report describing HBV reactivation in a patient with positive HBcAb who was treated with ifosfamide.
CONCLUSIONS: We recommend close surveillance of possible HBV reactivation while employing ifosfamide chemotherapy.
Keywords: Antineoplastic Agents, Alkylating - adverse effects, Hepatitis B virus - physiology, Humans, Ifosfamide - adverse effects, Liposarcoma - drug therapy, Male, Middle Aged, Retroperitoneal Neoplasms - drug therapy, Virus Activation - drug effects